Alert archive / Alabama / River Flood Warnings in 2012

River Flood Warning 6, NWS Huntsville, AL

January 21, 2012Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 21, 2012, 7:21 AM CST for Madison County, Alabama. It took effect at Jan 21, 2012, 9:08 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 7:21 AM CST (13:21 UTC)
In effect from
Jan 21, 2012, 9:08 PM CST
Expired
Jan 21, 2012, 4:49 PM CST
In force
Issued by
NWS Huntsville, AL
Flood severity
Minor

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 12.90 ft at Jan 21, 2012, 11:00 PM CST.

actionminormoderate10152001/2101/22
Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WGUS44 KHUN 211321
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-220321-
/O.NEW.KHUN.FL.W.0006.120122T0308Z-120122T1700Z/
/BSBA1.1.ER.120122T0308Z.120122T0600Z.120122T1100Z.NO/
721 AM CST SAT JAN 21 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER AT BROWNSBORO.
* FROM THIS EVENING UNTIL SUNDAY MORNING.
* AT 6 AM SATURDAY THE STAGE WAS 9.4 FEET AND STEADY.
* FLOOD STAGE IS 17.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST 
  NEAR 18.0 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY BY DAYBREAK TOMORROW.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE 
  DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1
  FEET ON FEB 6 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   SAT  SAT  SUN  SUN   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0   9.4 SAT 6 AM  10.6 15.9 18.0 16.8  18.0 SUN 12 AM

$$
1 follow-up statement
813 
WGUS84 KHUN 212249
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CST SAT JAN 21 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...

  FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-212319-
/O.CAN.KHUN.FL.W.0006.000000T0000Z-120122T1700Z/
/BSBA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
449 PM CST SAT JAN 21 2012

FORECAST INFORMATION FOR
  FLINT RIVER AT BROWNSBORO.
* AT 4 PM SATURDAY THE STAGE WAS 11.3 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* NO FLOODING IS CURRENTLY FORECAST.


&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   SAT  SAT  SUN  SUN   STG DAY TIME

FLINT RIVER
BROWNSBORO   17.0  11.3 SAT 4 PM   10.0 12.3 14.9 14.0   14.9 SUN 12 AM 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 21, 6:02 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 21, 6:02 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
602 AM CST SAT JAN 21 2012

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 251 AM CST SAT JAN 21 2012/
AT 08Z...COLD FRONT WAS ANALYZED TO BE EXTENDING SOUTHWEST FROM JUST
WEST OF OHX...TO NEAR CORINTH MISSISSIPPI...THEN FURTHER SOUTHWEST
INTO WEST CENTRAL MISSISSIPPI. TEMPS ACROSS THE REGION WERE IN THE
MID TO UPPER 60S WITH DEW POINTS GENERALLY AROUND 60 TO THE LOWER
60S. KHTX VAD WIND PROFILER INDICATING LOW LEVEL SOUTHWEST JET AT 40
KNOTS AT 4KFT AHEAD OF THE BOUNDARY. WILL CONTINUE WITH FLASH FLOOD
WATCH UNTIL 10 AM THIS MORNING AS PWAT VALUES ARE EXPECTED TO BE
AROUND 1.20 INCHES AND PRECIP AMOUNTS COULD DEFINITELY EXCEED ONE
INCH WITH SOME ISOLATED TWO INCH AMOUNTS A POSSIBILITY.

CLOSELY MONITORING WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA
FOR SEVERE POTENTIAL THIS MORNING ALONG AND AHEAD OF THE COLD FRONT
IN TORNADO WATCH AREA. CURRENT TIMING OF THE COLD FRONT SHOULD HAVE IT
MOVING THROUGH MSL AROUND 12Z...THROUGH HSV BY 15Z AND THEN THROUGH
NORTHEAST ALABAMA BY 18Z. THERE HAS NOT BEEN MUCH PRECIP DEVELOPING
BEHIND THE COLD FRONT AND MODELS DRY OUT THE MID AND LOWER LEVELS BY
LATE AFTERNOON...SO HAVE LOWERED POPS AFTER 18Z FORECAST AREA WIDE TO
SLIGHT CHANCE CATEGORY AT BEST. HAVE ADJUSTED TEMPS DOWNWARD SLOWLY
FROM AN EARLY MORNING HIGH TEMP UNTIL TEMPS ARE EXPECTED TO STABILIZE
AND BECOME NEARLY STEADY BY LATE MORNING/EARLY AFTERNOON.

WEAK HIGH PRESSURE WILL PROGRESSIVELY BUILD INTO THE REGION BY THIS
EVENING...BUT SHOULD QUICKLY EXIT THE AREA BY SUNDAY. WILL CONTINUE
WITH A SLIGHT CHANCE POP FORECAST AREA WIDE BY SUNDAY AFTERNOON...AS
WARM ADVECTION PUSHING NORTHWARD INTO THE FORECAST AREA SHOULD RESULT
IN ENOUGH SHRA TO CONTINUE IN GOING FORECAST.

THE NEXT STRONGER UPPER LOW AND ASSOCIATED NEGATIVELY TILTED TROUGH
WILL PUSH THROUGH THE MISSOURI VALLEY AND DRAG A COLD FRONT EASTWARD
INTO THE OHIO AND TENNESSEE VALLEY REGION BY 00Z MONDAY. GFS AND NAM
MODELS INDICATE A STRONG LOW LEVEL JET AT LEAST 60-65 KNOTS AT 850
MILLIBARS ALONG WITH SUFFICIENT MOISTURE AND INSTABILITY ACROSS THE
REGION.

AM CONCERNED ABOUT SEVERE POTENTIAL FOR SUNDAY NIGHT AGAIN. MODEL
BASED HELICITY VALUES ARE AGAIN PROGGED TO BE OVER 300 M2/S2 AND THE
AREA SHOULD BE MODERATELY UNSTABLE AHEAD OF THE COLD FRONT. THE SHEAR
PROFILE SHOULD BE SUFFICIENT FOR SEVERE CHANCES WITH A QLCS EVENT
POSSIBLY UNFOLDING WITH A SECONDARY TORNADO POTENTIAL ESPECIALLY IN
THE 06-12Z TIME PERIOD FROM THE WEST TO THE EAST ACROSS THE FORECAST
AREA. HAVE UPPED POPS SLIGHTLY ABOVE CURRENT FORECAST VALUES. THE
GFS...NAM AND ECMWF MODELS ARE IN SIMILAR AGREEMENT IN PUSHING THE
FRONT THROUGH THE HEART OF THE FORECAST AREA BY 06Z AND RAPIDLY
EASTWARD AND OUT OF THE AREA BY 12Z MONDAY AS THE UPPER LOW MOVES
RAPIDLY NORTHEAST INTO THE GREAT LAKES REGION.

INTO THE EXTENDED FORECAST PERIODS...A CONTINUED PROGRESSIVE UPPER
PATTERN IS EXPECTED WITH AN ACTIVE SOUTHERN STORM TRACK. BOTH THE
GFS AND ECMWF DEVELOP AN UPPER LOW ACROSS SOUTH TEXAS BY 12Z
THURSDAY...WITH MOISTURE STREAMING NORTHEAST INTO THE FORECAST AREA.
WILL AT LEAST KEEP IN CHANCE POPS IN FORECAST FOR THURSDAY AND WILL
BE TWEAKING TEMPS AND DEW POINTS CLOSER TO 00Z GFS GUIDANCE NUMBERS
BASED UPON ECMWF AND GFS TRENDS.

TT

&&

.AVIATION...
FOR 12Z TAFS...COLD FRONT AND ASSOCIATED BAND OF +TSRA WAS LOCATED
JUST NORTH OF HSV AS OF THIS WRITING...BUT HAS ALREADY PUSHED THRU
MSL. THUS...WILL USE +TSRA AND MVFR VSBY TO 5SM AS PREVAILING COND AT
HSV THRU 21/13Z...ALONG WITH VRB WINDS GUSTING TO 30 KTS. BASED ON
DOPPLER RADAR DATA...EXPECT -SHRA TO PERSIST IN POSTFRONTAL REGIME
THRU AROUND 21/18Z BEFORE DIMINISHING AS DRIER AIR MOVES INTO REGION
FROM THE NORTH. MODELS INDICATE THAT LOW-LEVEL CLOUDS WILL NEVER
COMPLETELY DIMINISH TODAY...BEFORE ANOTHER SURGE OF STRATUS ARRIVES
FROM THE SOUTH LATE TONIGHT IN ADVANCE OF NEXT STORM SYSTEM. WILL
KEEP MVFR CIGS AROUND 1500 FT AGL AS PREVAILING SKY COND THRU END OF
FORECAST PERIOD...ALTHOUGH DECKS MAY BRIEFLY SCATTER AND LIFT TO
AROUND 2500 FT LATE THIS AFTERNOON/EARLY EVENING. IF THIS INDEED
OCCURS...THEN LIGHT BR MAY DEVELOP WITH MINOR VSBY REDUCTIONS. GUSTY
NNW SURFACE FLOW FOLLOWING FROPA WILL SUBSIDE THIS AFTERNOON...WITH
MODERATE ESE WINDS DEVELOPING THIS EVENING.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...FLASH FLOOD WATCH UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ALZ001>010-016.

TN...FLASH FLOOD WATCH UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 21, 5:30 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 AM CST SAT JAN 21 2012

ALZ001>010-016-TNZ076-096-097-221115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
530 AM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE ANTICIPATED THIS MORNING...ASSOCIATED WITH
A STRONG COLD FRONT MOVING INTO THE TENNESSEE VALLEY FROM THE
NORTHWEST. THE PRIMARY WEATHER HAZARDS WITH THIS ACTIVITY WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL WHICH MAY RESULT IN FLASH FLOODING. HOWEVER...DUE TO STRONG
WIND SHEAR IN PLACE OVER THE REGION...THE THREAT FOR AN ISOLATED
TORNADO DOES EXIST...ESPECIALLY WITH ANY THUNDERSTORMS THAT DEVELOP
AHEAD OF THE PRIMARY SQUALL LINE. THUNDERSTORMS SHOULD END ACROSS THE
FAR SOUTHEASTERN COUNTIES BY EARLY AFTERNOON...AS THE COLD FRONT
PUSHES INTO CENTRAL ALABAMA.

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF NORTH CENTRAL AND
NORTHEAST ALABAMA...AS WELL AS PORTIONS OF SOUTHERN MIDDLE
TENNESSEE...UNTIL NOON CST. IN ADDITION TO THIS...A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 10 AM CST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A POWERFUL UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL BRING ANOTHER
ROUND OF THUNDERSTORMS TO THE AREA...POSSIBLY BEGINNING LATE SUNDAY
AFTERNOON ACROSS NORTHWEST ALABAMA. HOWEVER...A MORE SIGNIFICANT
EPISODE OF ORGANIZED SEVERE WEATHER APPEARS POSSIBLE FROM SUNDAY
NIGHT INTO MONDAY MORNING AS THE COLD FRONT SWEEPS RAPIDLY EASTWARD.
DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL WILL BE SIGNIFICANT CONCERNS WITH THIS THUNDERSTORM EVENT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE FOR THE REMAINDER OF THE MORNING...PRIMARILY ACROSS NORTH
CENTRAL AND NORTHEAST ALABAMA...AS WELL AS PORTIONS OF SOUTHERN
MIDDLE TENNESSEE. SPOTTER ACTIVATION WILL BE POSSIBLE ONCE AGAIN FROM
SUNDAY NIGHT INTO MONDAY MORNING.

70/DD

In the hours before

Special weather statement, Jan 21, 4:56 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 AM CST SAT JAN 21 2012

TNZ076-096-097-211145-
FRANKLIN-LINCOLN-MOORE-
456 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 545 AM CST...

AT 456 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEERSHEBA SPRINGS TO
TIMS FORD LAKE TO BLANCHE..MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXIE CROSSROADS...CRYSTAL SPRINGS.
  FLINTVILLE...WINCHESTER.
  LINCOLN...BELVIDERE.
  ST. ANDREWS...MAXWELL.
  ELORA...BEANS CREEK.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3532 8600 3530 8592 3522 8586 3499 8586
      3500 8684 3503 8684 3535 8604
TIME...MOT...LOC 1056Z 274DEG 36KT 3546 8565 3522 8622
          3502 8674

DJN
Special weather statement, Jan 21, 5:04 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
504 AM CST SAT JAN 21 2012

ALZ002>007-211145-
COLBERT-FRANKLIN-LAWRENCE-LIMESTONE-MADISON-MORGAN-
504 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST COLBERT...FRANKLIN...
LAWRENCE...LIMESTONE...MADISON AND NORTHWEST MORGAN COUNTIES UNTIL
545 AM CST...

AT 502 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKWOOD TO
COURTLAND TO 5 MILES WEST OF RUSSELLVILLE...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHEELER...ATHENS.
  SPRUCE PINE...CAPSHAW.
  DECATUR...HATTON.
  PLEVNA...MERIDIANVILLE.
  NEW MARKET...MOORES MILL.
  MADISON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3498 8631 3497 8629 3494 8628 3493 8633
      3491 8631 3487 8635 3483 8633 3482 8634
      3479 8633 3473 8636 3459 8687 3432 8745
      3433 8815 3459 8766 3474 8714 3500 8669
      3499 8631
TIME...MOT...LOC 1102Z 270DEG 35KT 3498 8665 3474 8702
          3459 8754 3445 8788

DJN
Special weather statement, Jan 21, 5:29 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 AM CST SAT JAN 21 2012

ALZ009-TNZ097-211215-
FRANKLIN-JACKSON-
529 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND JACKSON COUNTIES
UNTIL 615 AM CST...

AT 529 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEAGLE TO COWAN
TO MAXWELL TO PLEVNA...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 45 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FRANCISCO.
  SHERWOOD...JERICHO.
  HYTOP.
  ANDERSON.
  RUSSELL CAVE NATIONAL MONUMENT...BASS.
  BRIDGEPORT...LONG ISLAND.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3482 8579 3499 8632 3522 8586 3500 8586
      3499 8560 3493 8559
TIME...MOT...LOC 1129Z 279DEG 35KT 3525 8582 3517 8595
          3506 8617 3495 8637

DJN
Local storm report, Jan 21, 5:33 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
533 AM CST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 AM     HAIL             2 NE MERIDIANVILLE      34.89N 86.55W
01/21/2012  E0.50 INCH       MADISON            AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED.

&&

TT
Special weather statement, Jan 21, 5:40 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
540 AM CST SAT JAN 21 2012

ALZ003>007-009-211230-
FRANKLIN-JACKSON-LAWRENCE-LIMESTONE-MADISON-MORGAN-
540 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN...JACKSON...
LAWRENCE...LIMESTONE...MADISON AND NORTHWEST MORGAN COUNTIES UNTIL
630 AM CST...

AT 539 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANCISCO TO
HUNTSVILLE TO HATTON TO PHIL CAMPBELL...MOVING EAST AT 40 MPH.

PEA TO PENNY SIZE HAIL...WINDS UP TO 45 MPH...AND HEAVY DOWNPOURS
ARE EXPECTED WITH THE STRONGEST STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MADISON...HUNTSVILLE.
  DECATUR...HARTSELLE.
  MAYSVILLE...LARKIN.
  PRINCETON...ESTILLFORK.
  WREN...HOLLYTREE.
  BASHAM...TRENTON.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3477 8591 3454 8679 3429 8713 3431 8788
      3458 8743 3475 8670 3499 8630
TIME...MOT...LOC 1139Z 270DEG 35KT 3498 8622 3475 8658
          3458 8731 3434 8770

DJN
Special weather statement, Jan 21, 7:17 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 AM CST SAT JAN 21 2012

ALZ009-010-211345-
DE KALB-JACKSON-
717 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEKALB AND SOUTHEAST
JACKSON COUNTIES UNTIL 745 AM CST...

AT 717 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUTTON...OR 7 MILES SOUTHEAST OF
SCOTTSBORO...MOVING EAST AT 45 MPH.

PEA TO PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS
ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROSALIE.
  HENAGAR.
  HAMMONDVILLE...BEATY CROSSROADS.
  MENTONE...VALLEY HEAD.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8553 3454 8601 3466 8598 3475 8557
TIME...MOT...LOC 1317Z 267DEG 38KT 3460 8588

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:55 AM CSTSpecial Weather StatementHUNColbert50 min
Jan 21, 3:28 AM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale32 min
Jan 21, 4:02 AM CSTSpecial Weather StatementHUNColbert, Lauderdale28 min
Jan 21, 4:31 AM CSTSpecial Weather StatementHUNLimestone44 min
Jan 21, 5:04 AM CSTSpecial Weather StatementHUNFranklin, Lawrence, Limestone, Madison41 min
Jan 21, 5:40 AM CSTSpecial Weather StatementHUNJackson, Lawrence, Madison50 min
Jan 21, 7:17 AM CSTSpecial Weather StatementHUNDeKalb28 min
Jan 21, 7:30 AM CSTSpecial Weather StatementHUNMarshall30 min
Jan 21, 7:58 AM CSTSpecial Weather StatementHUNDeKalb47 min
Jan 21, 2:46 PM CSTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more39 hr
Jan 21, 4:44 PM CSTRiver Flood AdvisoryHUNMadison8 min

Nearby

River Flood Warnings in Alabama, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.